Advertisment
Indian Journal of Nephrology About us |  Subscription |  e-Alerts  | Feedback | Login   
  Print this page Email this page   Small font sizeDefault font sizeIncrease font size
 Home | Current Issue | Archives| Ahead of print | Search |Instructions |  Editorial Board  

Users Online:2086

Official publication of the Indian Society of Nephrology
 ~   Next article
 ~   Previous article
 ~   Table of Contents

 ~   Similar in PUBMED
 ~  Search Pubmed for
 ~  Search in Google Scholar for
 ~Related articles
 ~   Citation Manager
 ~   Access Statistics
 ~   Reader Comments
 ~   Email Alert *
 ~   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2299    
    Printed36    
    Emailed1    
    PDF Downloaded117    
    Comments [Add]    

Recommend this journal

 

 CASE REPORT
Year : 2015  |  Volume : 25  |  Issue : 2  |  Page : 99-102

Collapsing glomerulopathy following anabolic steroid use in a 16-year-old boy with IgA nephropathy


1 Department of Pathology, Central Electron Microscopy Unit, Wellcome Trust Research Laboratory, Vellore, Tamil Nadu, India
2 Department of Nephrology, Christian Medical College, Vellore, Tamil Nadu, India

Correspondence Address:
Dr. S M Matthai
Department of Pathology, Central Electron Microscopy Unit, Wellcome Trust Research Laboratory, Christian Medical College, Vellore - 632 004, Tamil Nadu
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0971-4065.140714

Rights and Permissions

Collapsing glomerulopathy (CG) is a proliferative podocytopathy, increasingly recognized in a variety of disease conditions. We report a case of CG in a 16-year-old boy with IgA nephropathy (IgAN) who presented with acute kidney injury, marked proteinuria and hypertension following a short period of anabolic steroid use. Although CG has been associated with long-term anabolic steroid use among body builders, there is no data on the effect of anabolic steroid use in persons with underlying renal disease like IgAN. We postulate that development of CG in our patient could be temporally linked to intake of body-building steroids along with a predisposing background renal disease of IgAN.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Indian Journal of Nephrology
Published by Wolters Kluwer - Medknow
Online since 20th Sept '07